Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Shall i take thyronorm tablet for thyroid problem?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Fri, 4 Jan 2013 in Thyroid Problem and Hormonal Problems
Question: Can you pls suggest whether thyronorm half tablet for thyroid is still to be taken on a regular basis.. I have detailed below my mother in law medical details in the medical history.
doctor
Answered by Dr. Anantharamakrishnan 6 hours later
Hi Ms XXXXXXX
Welcome to Health Care Magic

Thyroid replacement (Thyronorm) has to be taken regularly – LIFELONG.
The dose is adjusted on TSH level.
Your mother-in-law’s TSH was a bit high – after 50 microgram, it is higher than before! This is an indication to INCREASE the dose – from 50 to 75 microgram. We should repeat the level again after 2 months, and adjust again.
________________________________________________________________
Dizziness is vague term - unsteadiness. If there is definite sense of rotation, it is vertigo.
If it is from getting up from bed, it may be from postural hypo-tension – check the pressure lying and standing. Is her pressure normal?
It can be from anaemia – what is her haemoglobin?
Has an ECG been done? Hopefully, ECG, blood pressure, blood counts and other investigations have been done and are normal?

The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see - especially in the presence of tinnitus. They have special tests to confirm or exclude the contribution of the ear - which probably is the case with her.

A normal MRI is reassuring. MRA (MRI angiography) shows blood vessels and is generally done, if the symptoms continue.
____________________________________________________________
Glycomet-GP1 is a combination of Metformin (500 mg) and Glimipiride 1 mg.
When there is giddiness, we have to consider low sugar levels (Hypoglycaemia). Was it checked that time?
Half tablet is really small dose – if she is doing well on this, you may omit Glimipiride and try only Metformin. Start 500 mg after supper; may step up twice or even more – depending on blood sugar levels.
______________________________________________________
All diabetics should have their lipids (Cholesterol) checked...
Hopefully, they are normal..
_________________________________________________________
All diabetics are also generally given a small dose of ACE blocker (like Ramipril) to protect the kidneys in the long term. This medicine is generally given for blood pressure, but here it is given even if the pressure is normal.
_______________________________________________________
Aspirin in small doses (baby aspirin / 75 to 100 mg) prevents platelets action. It is therefore helpful in reduction of vascular events like heart and brain. It is usually given, if there is no contraindication like acidity or bleeding. Your mother-in-law may benefit.
_______________________________________________________

You are a great daughter-in-law indeed - concern for you mother-in-law like mother. I am sure, She will do well with your attention.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Lab Tests ,  

Recent questions on  Ramipril

doctor1 MD

DEAR :I am a man 39 old - smoking 1 pocket daily - non alkohol -

I have hypertension since 6 year 17/11 . from Two years ago I started using drugs amlodipine 5mg but it side effect gynecomastia so I had to stop it and then used candesartan 16 mg, but in a recent study it is possible to cause cancer so i stoped it.then i take ramipril but it make me very weakness and it does not low my pressure . now i use coreg 6.25 but i have acid uric stones and it arise acid uric and formed new stone . my question is what proper drug can i take for hypertension with this story

THANKS

doctor1 MD

I am 48 yrs old ,male .In 2007 angioplastry has been done and fitted with a one medicated stent.I am put on medicines as follows
1) PROLOMET XT 50 mg ( METOPROLOL SUSTAINED RELEASED ) MORNING
2) REMISTAR 1.25 mg ( RAMIPRIL ) MORNING
3) PLAGRIL 75 mg (CLOPIDOGRIL ) AFTERNOON
4) ECOSPRIN 150 mg (ASPIRIN )
5) TONACT EZ 10 mg ( ATORVASTATIN + EZETAMIDE )

Now i want to know that how much time i will have to continue the medicines
Does whisky drinking (60 to 90 ml ) help in any way
whole day I feel some type of body pain specially my calf muscles pains a lot
Pl advice for any addition or deduction or any type of change in medicines since I have been taking the same medicines for the last 3 years and some how it might have acllmatized in the body

doctor1 MD

About 5 years ago I had my gall bladder removed and suffered very much with diarrhoea, until I recently changed my milk from semi skimmed to lactofree. Last week I was put on ramipril for high blood pressure and have just experienced diarrhoea again. Would this drug have anything to do with it??

doctor1 MD

53 Yr old patient had inferior wall myocardial infarction on 21 Aug 2004,had 4 vessel disease,underwent CABG on 8,sept 2004.LVEF 45%. He has right indirect inguinal hernia.What is ideal surgery for him and how much is the risk for general anaesthia ? He is on clopidogrel 75 mg OD,atorvastatin 10mg OD,ramipril 5mg OD,spironolactone 25mg OD,carvedilol 12.5mg BD.

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I am taking Ramipril and Amlodipine Besylate for pressure. Does Ashwagandha interact with my medication?

doctor1 MD

Hi Drugs for HBP can be tricky. Do you know of any good alternatives for Amlodipine (my current drug) with less/more moderate side effects? I've heard of Zanidip, but it's yet to be FDA approved in the US Thanks